I have read many posts about this itching, stinging, burning sensation in the arms and shoulders. I have had it now for about 10 yrs. It used to come and go...I thought it was related to aspartame...I was drinking a lot of diet Crystal Lite, I quit that and it seemed to ease up. However, 2 years ago I was diagnosed with thyroid cancer. After the surgery they discovered I had both papillary and medullary cancer. The papillary is under control...however, the medullary is still present in microscopic amounts. The medullary cancer has triggered my body to make excess amounts of Cortisol...which cause subclinical cushings, weight gain, osteoporosis, and problems with my immune system. I was on Ketaconozole 1200 mg per day for 1.5 yrs. that brought down my cortisol, I lost weight, my emotions leveled out. I recently went off the ketaconozole as an "experiment" to see if the cortisol level goes back up, and I gain weight again...and feel miserable. So far (3 weeks into this experiment) I am feeling okay...a little emotional, no weight gain. But I continue to have intense itching, burning, stinging in my arms, back and neck. This used to be occasional, but now is constant and I cannot sleep more that about 2 hrs at a time. Like many others I live on ice and hope and pray that I fall asleep. I work full time and it is important that I am alert and on top of my game. This is hard since I am not getting much sleep. If anyone has any info and can help...I will take it immediately to my endo doctor. She is at a loss and has no idea what is wrong with me...I have read so many articles I could apply for my medical license! I have reactive lymph nodes in my neck, am tired, have this unexplained crazy burning/itching in my arms and back and neck...have wondered if it is lymphoma, ms, brachial puritius, parathyroid disease...help...If anyone has answers or ideas please post them...I am tired of being tired and itching so much!!
From your symptoms it is important to rule out parasthesia skin.
Parasthesia is due to dysfunctioning of neurons which can be due to diabetes, hypothyroidism, peripheral vascular disease, vitamin B12 deficiency, neurological causes or malnutrition.
You can take vitamin B12 and gabapentin tablets for some days after consulting your doctor.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
wow- didn't know so many people had the same problem- my upper arms break out in bumps and welts from august to December and itch till im raw and bleeding at night-ive had some relief from massaging in almond oil but it doesn't stop it- too much sun? I don't get it but its horrible
I to have had this itching on my arms for years on and off. I am actually having this problem right now. I found a few things that sort of help. Ice is the best thing, but I also use homeopathy tablets for hives and also ones for neurology. Acupuncture helped me earlier this year but it is a bit expensive for me at this time. Dr's do not seem to know what to do either. Maybe someone can come up with some help soon,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.